Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 12, NWS Milwaukee, WI

May 10, 2001Racine County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 10, 2001, 10:12 PM CDT for Racine County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 10, 2001, 10:12 PM CDT (03:12 UTC)
Expired
May 10, 2001, 11:00 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Racine County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 110312
SVRMKE
WIC101-110400-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 PM CDT THU MAY 10 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1100 PM CDT

* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR WATERFORD...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STURTEVANT AT 1030 PM CDT.
  RACINE AT 1035 PM CDT.

* SOME LOCATIONS IN THE WARNING INCLUDE WIND LAKE...WATERFORD
  NORTH...ROCHESTER...EAGLE LAKE AND BROWNS LAKE

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS.
SEEK SHELTER IN A STURDY STRUCTURE.

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH
THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS
PASSED.

LAT...LON 4284 8822 4267 8825 4268 8782 4285 8784

MK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, May 10, 2:15 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU MAY 10 2001

FORECAST FOCUS IS ON TSTMS TONIGHT...THEN ON CHG TO COOLER WX PAT
BHND CDFNT LATER IN PD.

GENERAL INCREASE IN AREAL COVERAGE SEEN IN SHWRS AND TSTMS COMING
INTO SRN WI FM MN/IA/IL DURG PAST CPL OF HRS...BUT LTL ORGANIZATION
AS YET. ONE BIG CELL NR LSE DRFTG NE. BEST INSTABILITY WAS AHD OF
FNT AND OVR S CNTRL IA AT 19Z. ALL THIS AND NEW DVLPT IS STILL
EXPECTED TO ORIENT INTO BROAD PRE-FNTL BAND OF SHWRS AND STORMS AND
SWEEP THRU RMNDR OF CWA THIS AFTN AND EVE. WL WORD ZNS ACCORDING TO
COVERAGE AND INTENSITY TRENDS AS WELL AS SPC GUID AT FCST TIME.

FNT THEN PROGGED TO EXIT SE CORNER OF WI BY 12Z FRI.

A PRETTY DRAMATIC TMP CHG ON TAP FOR TMRW ESPCLY IN ERN LCTNS NR LK
MI AS WNDS TURN ARND TO THE NE. WITH WATER TMPS STILL IN THE UPR 40S
AND LOW 50S...SOME LAKE SHORE AREAS WL BE MORE THAN 20 DEGS COOLER
THAN TDA. CLD CVR A LTL UNCERTAIN...THEY TEND TO PERSIST IN LL NE
FLOW PAT OFF LAKE...WL LEAN TWD THE PESSIMISTIC.

QUIET BUT COOL WX THEN CONTG INTO START OF UPCOMING WEEKEND AS SFC HI
SETTLES IN. SOME MODERATION IN TMPS SAT WITH MORE SUNSH.

.MKX...NONE.

NJ

In the hours before

Local storm report, May 10, 6:03 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU MAY 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0313 AM    HARTFORD                  WI   60 MPH TSTM GUST
05/10/01   WASHINGTON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          SEVERAL LARGE TREES
                                          UPROOTED, AND A POWER
                                          LINE DOWNED.

0405 PM    PRINCETON                 WI   .25 INCH HAIL
05/10/01   GREEN LAKE                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0425 PM    GREEN LAKE                WI   .75 INCH HAIL
05/10/01   GREEN LAKE                     REPORTED BY EMERGENCY
                                          MANAGEMENT.

0435 PM    MONTELLO                  WI   .25 INCH HAIL
05/10/01   MARQUETTE

0510 PM    PRINCETON                 WI   .25 INCH HAIL
05/10/01   GREEN LAKE                     REPORTED BY EMERGENCY
                                          MANAGEMENT.

0515 PM    BERLIN                    WI   .25 INCH HAIL
05/10/01   GREEN LAKE                     REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, May 10, 7:30 PM CDT, 2 hours 42 minutes before
WIZ046-047-051-052-056>060-062>072-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
730 PM CDT THU MAY 10 2001

...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL 10
PM...

A BROAD BAND OF VERY STRONG THUNDERSTORMS STRADDLED A LINE FROM
WISCONSIN DELLS TO DUBUQUE IOWA AT 725 PM. IF IT HOLDS TOGETHER...
THIS BAND WILL BE SPREADING EASTWARD ACROSS MOST OF SOUTHERN
WISCONSIN BETWEEN 730 AND 10 PM. HAIL OVER 1 INCH IN DIAMETER AND
WIND GUSTS OVER 50 MPH WERE REPORTED WITH STORMS EMBEDDED IN THIS
BAND THAT PASSED THROUGH GRANT COUNTY WISCONSIN EARLIER.

AREA RESIDENTS AND TRAVELERS SHOULD BE ON THE ALERT FOR THE
POSSIBILITY OF SE VERE WEATHER AS THESE STORMS MOVE THROUGH THIS
EVENING.

NJ
Special weather statement, May 10, 8:44 PM CDT, 1 hour 28 minutes before
WIZ056-062-067-110215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT THU MAY 10 2001

...SEVERE THUNDERSTORM WATCH CANCELED...

ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER
SAUK...IOWA...AND LAFAYETTE COUNTIES FOR THE NEXT SEVERAL
HOURS...THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. AS A
RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED.

SOME STORMS MAY STILL PRODUCE VERY HEAVY RAINS...AND SOME URBAN AND
SMALL STEAM FLOODING IS POSSIBLE.

MK
Special weather statement, May 10, 8:57 PM CDT, 1 hour 15 minutes before
WIZ057>060-063-066-068>072-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 PM CDT THU MAY 10 2001

...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL
   10 PM...

A BAND OF STRONG THUNDERSTORMS EXTENDED FROM COLUMBIA COUNTY
SOUTHWEST TO GREEN COUNTY AT 8:50 PM. THESE STORMS WILL MOVE
EAST TO A WEST BEND TO DELAVAN LINE BY 10 PM. THESE STORMS
WILL BE CAPABLE OF PRODUCING RAINFALL AMO8UNTS UP TO 1.50 INCHES
IN ONE HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL. PERSONS
SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS.

GD
Special weather statement, May 10, 9:04 PM CDT, 1 hour 8 minutes before
WIZ051-052-057>060-063>066-068>072-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT THU MAY 10 2001

...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL
   10 PM...

A BAND OF STRONG THUNDERSTORMS EXTENDED FROM COLUMBIA COUNTY
SOUTHWEST TO GREEN COUNTY AT 8:50 PM. THESE STORMS WILL MOVE
EAST TO A WEST BEND TO DELAVAN LINE BY 10 PM. THESE STORMS
WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO 1.50 INCHES
IN ONE HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL. PERSONS
SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS.

GD
Special weather statement, May 10, 10:06 PM CDT, 6 minutes before
WIZ058>060-064>066-069>072-110400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 PM CDT THU MAY 10 2001

...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 11 PM FOR WAUKESHA
   AND MILWAUKEE COUNTIES OF SOUTHEAST WISCONSIN...

AT 10:00 PM A BAND OF VERY STRONG THUNDERSTORMS EXTENDED FROM BEAVER
DAM SOUTHWEST THROUGH SULLIVAN TO CLINTON. THESE STORMS WILL MOVE
EAST TO A PORT WASHINGTON THROUGH MILWAUKEE TO KENOSHA LINE BY 11
PM. THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS UP
TO 1.50 INCHES IN A BRIEF PERIOD OF TIME...GUSTY WINDS TO 40 MPH AND
SMALL HAIL. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS.

SEVERE THUNDERSTORM WATCH NUMBER 222 HAS BEEN CANCELLED FOR THE
REMAINDER OF SOUTHEAST WISCONSIN.

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:01 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette74 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.